Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 40, NWS Brownsville, TX

September 10, 2005Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 10, 2005, 4:44 PM CDT for Starr County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2005, 4:44 PM CDT (21:44 UTC)
Expired
Sep 10, 2005, 5:34 PM CDT
In force
50 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 164 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2005-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2005-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 102144
SVRBRO
TXC427-102245-
/O.NEW.KBRO.SV.W.0040.050910T2144Z-050910T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
444 PM CDT SAT SEP 10 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF EL SAUZ

* UNTIL 545 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EL
  SAUZ...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EL SAUZ BY 500 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2667 9900 2649 9906 2639 9875 2660 9868

$$

CASTILLO
2 follow-up statements
000 
WWUS54 KBRO 102216
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CDT SAT SEP 10 2005

TXC427-102245-
/O.CON.KBRO.SV.W.0040.000000T0000Z-050910T2245Z/
STARR TX-
516 PM CDT SAT SEP 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
CENTRAL STARR COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
MILES WEST OF EL SAUZ...MOVING WEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN STARR COUNTY AT 530 PM CDT

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2667 9900 2649 9906 2639 9875 2660 9868

$$

CASTILLO
000 
WWUS54 KBRO 102234
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
533 PM CDT SAT SEP 10 2005

TXC427-102240-
/O.CAN.KBRO.SV.W.0040.000000T0000Z-050910T2245Z/
STARR TX-
533 PM CDT SAT SEP 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR COUNTY IS
CANCELLED...

AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE SEVERE THUNDERSTORM OVER CENTRAL STARR COUNTY HAS WEAKENED. 
ACCORDINGLY...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 2667 9900 2649 9906 2639 9875 2660 9868

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:30 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 10, 2:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT SAT SEP 10 2005

.DISCUSSION...A SURFACE TROUGH CONTINUES TO BE ALONG THE DEEP SOUTH
TEXAS COASTLINE CAUSING CONTINUED SHOWERS AND THUNDERSTORMS. THE BRO
SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.44 AND A K-INDEX OF
38. THIS TROUGH WILL BEGIN TO MOVE INLAND BY SUNDAY DECREASING THE
CHANCES FOR SHOWERS.  MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY
SHOULD END BY TUESDAY OF NEXT WEEK AS THE LOW PRESSURE TROUGH MOVES
WEST.  A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN STORE FOR DEEP
SOUTH TEXAS FOR MOST OF NEXT WEEK WITH ONLY ISOLATED SEA BREEZE TYPE
DAYTIME SHOWERS EXPECTED.
&&

.MARINE...AT 1 PM BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 14
KNOTS WITH GUSTS TO 18 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND
PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM DRIFTING NORTH
NORTHEASTWARD INTO SOUTH CENTRAL TEXAS WILL MAINTAIN A CHANCE FOR
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE MARINE AREAS THROUGH
SUNDAY. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS BECOMING LIGHT AND
VARIABLE AT TIMES AND CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE
OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK. SEAS WILL GENERALLY
REMAIN IN THE 2 TO 4 FEET RANGE THROUGH THE MIDDLE OF THIS WEEK.
WINDS AND SEAS WILL BE HIGHER AND FREQUENT LIGHTNING WILL OCCUR IN
AND NEAR ANY THUNDERSTORMS MOVING THROUGH THE MARINE AREAS.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT EAST TO SOUTHEAST WINDS TO
LIGHT AND VARIABLE WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS
THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM DRIFTING INTO
SOUTH CENTRAL TEXAS WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE CWA FOR THE NEXT FEW DAYS. LIGHT
SOUTHEASTERLY WINDS WITH CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE
OVER DEEP SOUTH TEXAS THIS WEEKEND. MVFR TO IFR CONDITIONS MAY
OCCUR AT TIMES DUE TO REDUCED CEILINGS AND VISIBILITIES. OTHERWISE
VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  89  80  90  80 /  30  50  30  30  10
BROWNSVILLE          78  90  77  91  78 /  30  50  30  40  10
HARLINGEN            77  91  76  92  76 /  30  50  30  40  10
MCALLEN              77  91  77  92  77 /  30  50  30  40  10
RIO GRANDE CITY      77  91  77  92  77 /  40  40  40  40  10
SOUTH PADRE ISLAND   80  88  80  88  80 /  30  50  30  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

65/63
Hazardous weather outlook, Sep 10, 9:10 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 AM CDT SAT SEP 10 2005

TXZ248>257-111100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
910 AM CDT SAT SEP 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF
DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. ANY THUNDERSTORM MAY
PRODUCE LOCALIZED HEAVY RAINFALL WHICH COULD CAUSE MINOR STREET
FLOODING IN URBAN AND LOW LYING AREAS. WIND GUSTS UP TO 40 MILES PER
HOUR AND FREQUENT LIGHTNING ARE POSSIBLE IN AND AROUND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
DEEP SOUTH TEXAS THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.